Alert archive / Missouri / River Flood Warnings in 2014

River Flood Warning 101, NWS Quad Cities, IA

October 14, 2014Clark County, Missouri; Lee County, Iowa

NWS Quad Cities, IA issued this river flood warning at Oct 14, 2014, 2:42 PM CDT for Clark County, Missouri; Lee County, Iowa. It took effect at Oct 14, 2014, 3:38 PM CDT. It was in force for 66 hr.

The area

The outline as issued.

The facts

Issued
Oct 14, 2014, 2:42 PM CDT (19:42 UTC)
In effect from
Oct 14, 2014, 3:38 PM CDT
Expired
Oct 17, 2014, 9:40 AM CDT
In force
66 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
Minor

Counties Lee County, IA, Clark County, MO

The radar

The Quad Cities radar (KDVN), 148 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Des Moines River at St. Francisville (SFLM7).

Action stage
17 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05490600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

048 
WGUS43 KDVN 141942
FLWDVN


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
242 PM CDT TUE OCT 14 2014

.HEAVY RAIN THE PAST TWO DAYS IS PUSHING PARTS OF THE LOWER
DES MOINES RIVER INTO FLOOD.

RIVER FORECASTS INCLUDE PAST PRECIPITATION AND FORECAST RAINFALL FOR
THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

&&

IAC111-MOC045-150742-
/O.NEW.KDVN.FL.W.0101.141015T0200Z-141017T1440Z/
/SFLM7.1.ER.141015T0200Z.141015T1200Z.141016T0240Z.NO/
242 PM CDT TUE OCT 14 2014

...FLOOD WARNING IN EFFECT UNTIL WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A
* FLOOD WARNING FOR
  THE DES MOINES RIVER AT ST FRANCISVILLE.
* UNTIL WEDNESDAY EVENING.
* AT  2:15 PM TUESDAY THE STAGE WAS 17.4 FEET...AND RISING.
* FLOOD STAGE IS  18 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* RECENT ACTIVITY...THE RIVER IS RISING RAPIDLY.
* FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING...AND CONTINUE 
  RISING TO 18.9 FEET WEDNESDAY MORNING. FALL BELOW FLOOD STAGE 
  WEDNESDAY EVENING.
* IMPACT...AT  18 FEET...FLOODING OCCURS OVER THE LOWER RIVER BANKS.

&&

LAT...LON 4061 9172 4061 9185 4035 9147 4040 9139
      4069 9172                       

$$
6 follow-up statements
888 
WGUS83 KDVN 142040
FLSDVN


FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
340 PM CDT TUE OCT 14 2014

.HEAVY RAIN THE PAST TWO DAYS HAS PUSHED PARTS OF THE SKUNK AND
DES MOINES RIVERS INTO FLOOD.

RIVER FORECASTS INCLUDE PAST PRECIPITATION AND FORECAST RAINFALL FOR
THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

&&

IAC107-151240-
/O.EXT.KDVN.FL.W.0100.141014T2038Z-141018T0000Z/
/SIGI4.1.ER.141014T2015Z.141015T1200Z.141016T1200Z.NO/
340 PM CDT TUE OCT 14 2014

...FLOOD WARNING NOW IN EFFECT UNTIL THURSDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE NORTH SKUNK RIVER NEAR SIGOURNEY.
* UNTIL THURSDAY MORNING.
* AT  3:30 PM TUESDAY THE STAGE WAS 16.0 FEET...AND RISING.
* FLOOD STAGE IS  16 FEET.
* MINOR FLOODING IS OCCURRING.
* RECENT ACTIVITY...THE RATE OF RISE ON THE RIVER IS BEGINNING TO
  SLOW DOWN.
* FORECAST...RISE TO 17.0 FEET WEDNESDAY MORNING. FALL BELOW FLOOD 
  STAGE THURSDAY MORNING.
* IMPACT...AT  16 FEET...WATER AFFECTS AGRICULTURAL LAND...SOME 
  COUNTY ROADS AND FARM HOUSES.

&&

LAT...LON 4124 9206 4126 9201 4131 9213 4134 9240
      4129 9240                       

$$

IAC111-MOC045-151239-
/O.EXT.KDVN.FL.W.0101.141014T2038Z-141017T1800Z/
/SFLM7.1.ER.141014T2005Z.141015T1200Z.141016T0600Z.NO/
340 PM CDT TUE OCT 14 2014

...FLOOD WARNING NOW IN EFFECT UNTIL THURSDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT ST FRANCISVILLE.
* UNTIL THURSDAY MORNING.
* AT  3:15 PM TUESDAY THE STAGE WAS 18.1 FEET...AND RISING.
* FLOOD STAGE IS  18 FEET.
* MINOR FLOODING IS OCCURRING.
* RECENT ACTIVITY...THE CREST FORECAST HAS BEEN RAISED.
* FORECAST...RISE TO 19.5 FEET WEDNESDAY MORNING. FALL BELOW FLOOD 
  STAGE THURSDAY MORNING.
* IMPACT...AT  18 FEET...FLOODING OCCURS OVER THE LOWER RIVER BANKS.

&&

LAT...LON 4061 9172 4061 9185 4035 9147 4040 9139
      4069 9172                       

$$
893 
WGUS83 KDVN 150307
FLSDVN


FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1007 PM CDT TUE OCT 14 2014

.HEAVY RAINS OVER THE PAST COUPLE OF DAYS HAS RESULTED IN FLOODING ON 
PORTIONS OF THE ENGLISH...SKUNK AND DES MOINES RIVERS. 

RIVER FORECASTS INCLUDE PAST PRECIPITATION AND FORECAST RAINFALL FOR
THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

&&

IAC103-183-151907-
/O.EXT.KDVN.FL.W.0102.000000T0000Z-141017T1115Z/
/KALI4.1.ER.141014T2232Z.141015T1200Z.141015T2315Z.NO/
1007 PM CDT TUE OCT 14 2014

...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE ENGLISH RIVER AT KALONA.
* UNTIL WEDNESDAY EVENING.
* AT  9:00 PM TUESDAY THE STAGE WAS 14.7 FEET...AND RISING.
* FLOOD STAGE IS  14 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...RISE TO 15.1 FEET OVERNIGHT. FALL BELOW FLOOD 
  STAGE WEDNESDAY EVENING.

&&

LAT...LON 4151 9194 4148 9194 4144 9173 4146 9152
      4152 9153                       

$$

IAC107-151906-
/O.EXT.KDVN.FL.W.0100.000000T0000Z-141019T0300Z/
/SIGI4.1.ER.141014T2015Z.141015T1800Z.141017T1500Z.NO/
1007 PM CDT TUE OCT 14 2014

...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE NORTH SKUNK RIVER NEAR SIGOURNEY.
* UNTIL FRIDAY MORNING.
* AT  9:30 PM TUESDAY THE STAGE WAS 16.9 FEET...AND RISING.
* FLOOD STAGE IS  16 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...RISE TO 17.4 FEET WEDNESDAY. FALL BELOW FLOOD STAGE 
  FRIDAY MORNING.
* IMPACT...AT  16 FEET...WATER AFFECTS AGRICULTURAL LAND...SOME 
  COUNTY ROADS AND FARM HOUSES.

&&

LAT...LON 4124 9206 4126 9201 4131 9213 4134 9240
      4129 9240                       

$$

IAC111-MOC045-151906-
/O.EXT.KDVN.FL.W.0101.000000T0000Z-141017T2100Z/
/SFLM7.1.ER.141014T2005Z.141015T0600Z.141016T0900Z.NO/
1007 PM CDT TUE OCT 14 2014

...FLOOD WARNING NOW IN EFFECT UNTIL THURSDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT ST FRANCISVILLE.
* UNTIL THURSDAY MORNING.
* AT  9:15 PM TUESDAY THE STAGE WAS 20.2 FEET...AND RISING.
* FLOOD STAGE IS  18 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...RISE TO 20.5 FEET WEDNESDAY MORNING. FALL BELOW FLOOD 
  STAGE THURSDAY MORNING.
* IMPACT...AT  20 FEET...THE ST. FRANCISVILLE BOAT RAMP IS UNDER 
  WATER.

&&

LAT...LON 4061 9172 4061 9185 4035 9147 4040 9139
      4069 9172                       

$$
530 
WGUS83 KDVN 150947
FLSDVN


FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
447 AM CDT WED OCT 15 2014

.HEAVY RAINS OVER THE PAST COUPLE OF DAYS HAS RESULTED IN MINOR FLOODING
ON PORTIONS OF THE ENGLISH...SKUNK AND DES MOINES RIVERS. 

RIVER FORECASTS INCLUDE PAST PRECIPITATION AND FORECAST RAINFALL FOR
THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

&&

IAC103-183-160147-
/O.CON.KDVN.FL.W.0102.000000T0000Z-141017T1115Z/
/KALI4.1.ER.141014T2232Z.141015T1200Z.141015T2315Z.NO/
447 AM CDT WED OCT 15 2014

...FLOOD WARNING REMAINS IN EFFECT UNTIL THIS EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE ENGLISH RIVER AT KALONA.
* UNTIL THIS EVENING.
* AT  4:00 AM WEDNESDAY THE STAGE WAS 14.9 FEET...AND STEADY.
* FLOOD STAGE IS  14 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...CREST NEAR 15.0 FEET THIS MORNING...THEN BEGIN FALLING.
  FALL BELOW FLOOD STAGE THIS EVENING.

&&

LAT...LON 4151 9194 4148 9194 4144 9173 4146 9152
      4152 9153                       

$$

IAC107-160146-
/O.EXT.KDVN.FL.W.0100.000000T0000Z-141018T2153Z/
/SIGI4.1.ER.141014T2015Z.141015T0445Z.141017T0953Z.NO/
447 AM CDT WED OCT 15 2014

...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE NORTH SKUNK RIVER NEAR SIGOURNEY.
* UNTIL FRIDAY MORNING.
* AT  3:30 AM WEDNESDAY THE STAGE WAS 16.6 FEET...AND FALLING.
* FLOOD STAGE IS  16 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...CRESTED OVERNIGHT. FALL BELOW FLOOD STAGE FRIDAY
  MORNING.

&&

LAT...LON 4124 9206 4126 9201 4131 9213 4134 9240
      4129 9240                       

$$

IAC111-MOC045-160146-
/O.CON.KDVN.FL.W.0101.000000T0000Z-141017T2100Z/
/SFLM7.1.ER.141014T2005Z.141015T0645Z.141016T0900Z.NO/
447 AM CDT WED OCT 15 2014

...FLOOD WARNING REMAINS IN EFFECT UNTIL THURSDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT ST FRANCISVILLE.
* UNTIL THURSDAY MORNING.
* AT  4:15 AM WEDNESDAY THE STAGE WAS 20.3 FEET...AND FALLING.
* FLOOD STAGE IS  18 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...CRESTED OVERNIGHT. FALL BELOW FLOOD STAGE THURSDAY MORNING.

&&

LAT...LON 4061 9172 4061 9185 4035 9147 4040 9139
      4069 9172                       

$$
247 
WGUS83 KDVN 151515
FLSDVN


FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1015 AM CDT WED OCT 15 2014

.MINOR FLOODING DUE TO RECENT RAINFALL CONTINUES ALONG PORTIONS OF THE SKUNK
RIVER AND DES MOINES RIVER. 

RIVER FORECASTS INCLUDE PAST PRECIPITATION AND FORECAST RAINFALL FOR
THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

&&

IAC107-160715-
/O.EXT.KDVN.FL.W.0100.000000T0000Z-141017T0240Z/
/SIGI4.1.ER.141014T2015Z.141015T0445Z.141015T1440Z.NO/
1015 AM CDT WED OCT 15 2014

...FLOOD WARNING NOW IN EFFECT UNTIL THIS MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE NORTH SKUNK RIVER NEAR SIGOURNEY.
* UNTIL THIS MORNING.
* AT 9:30 AM WEDNESDAY THE STAGE WAS 16.0 FEET...AND FALLING.
* FLOOD STAGE IS 16 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...FALL BELOW FLOOD STAGE THIS MORNING.

&&

LAT...LON 4124 9206 4126 9201 4131 9213 4134 9240
      4129 9240                       

$$

IAC111-MOC045-160714-
/O.EXT.KDVN.FL.W.0101.000000T0000Z-141017T2248Z/
/SFLM7.1.ER.141014T2005Z.141015T0645Z.141016T1048Z.NO/
1015 AM CDT WED OCT 15 2014

...FLOOD WARNING NOW IN EFFECT UNTIL THURSDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT ST FRANCISVILLE.
* UNTIL THURSDAY MORNING.
* AT 9:15 AM WEDNESDAY THE STAGE WAS 20.1 FEET...AND FALLING.
* FLOOD STAGE IS 18 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...FALL BELOW FLOOD STAGE THURSDAY MORNING.
* IMPACT...AT 20 FEET...THE ST. FRANCISVILLE BOAT RAMP IS UNDER 
  WATER.

&&

LAT...LON 4061 9172 4061 9185 4035 9147 4040 9139
      4069 9172                       

$$
875 
WGUS83 KDVN 160030
FLSDVN


FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
730 PM CDT WED OCT 15 2014

.UPDATED INFORMATION FOR THE DES MOINES RIVER AT ST FRANCISVILLE.

RIVER FORECASTS INCLUDE PAST PRECIPITATION AND FORECAST RAINFALL FOR
THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

&&

IAC111-MOC045-161630-
/O.EXT.KDVN.FL.W.0101.000000T0000Z-141017T1632Z/
/SFLM7.1.ER.141014T2005Z.141015T0645Z.141016T0432Z.NO/
730 PM CDT WED OCT 15 2014

...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT ST FRANCISVILLE.
* UNTIL THIS EVENING.
* AT  7:15 PM WEDNESDAY THE STAGE WAS 18.8 FEET...AND FALLING.
* FLOOD STAGE IS  18 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...FALL BELOW FLOOD STAGE LATE THIS EVENING.
* IMPACT...AT  18 FEET...FLOODING OCCURS OVER THE LOWER RIVER BANKS.

&&

LAT...LON 4061 9172 4061 9185 4035 9147 4040 9139
      4069 9172                       

$$
102 
WGUS83 KDVN 160507
FLSDVN


FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1207 AM CDT THU OCT 16 2014

RIVER FORECASTS INCLUDE PAST PRECIPITATION AND FORECAST RAINFALL FOR
THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

&&

IAC111-MOC045-160537-
/O.CAN.KDVN.FL.W.0101.000000T0000Z-141017T1632Z/
/SFLM7.1.ER.141014T2005Z.141015T0645Z.141016T0324Z.NO/
1207 AM CDT THU OCT 16 2014

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE DES MOINES RIVER AT ST FRANCISVILLE.
* AT 11:15 PM WEDNESDAY THE STAGE WAS 17.8 FEET...AND FALLING.
* FLOOD STAGE IS  18 FEET.
* NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST.
* FORECAST...FALL TO 13.0 FEET FRIDAY MORNING.

&&

LAT...LON 4061 9172 4061 9185 4035 9147 4040 9139
      4069 9172                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Oct 14, 12:35 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Oct 14, 12:35 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1235 PM CDT TUE OCT 14 2014

.SYNOPSIS...
ISSUED AT 327 AM CDT TUE OCT 14 2014

IT ALWAYS WILL AMAZE ME THAT A SYNOPTIC STORM THE SIZE OF 1/3 OF THE
CONTINENTAL UNITED STATES CAN PRODUCE A NEARLY STATIONARY LOW AND
FRONTAL SYSTEM INSIDE OUR CWA FOR OVER 12 HOURS. THIS OVERNIGHT AND
THIS PAST EVENING...IT CERTAINLY HAS. LOW PRESSURE IS SYNOPTICALLY
LOCATED NEAR QUINCY ILLINOIS...BUT A MESOSCALE LOW CIRCULATION/
OCCLUDING SURFACE LOW WITH ACTIVE PRECIPITATION HAS REMAINED
BETWEEN WASHINGTON IOWA AND MUSCATINE SINCE THIS PAST EVENING.
THIS HAS TIED THE FRONT DOWN TO A NEARLY STATIONARY POSITION...
WITH A LATE SPRING-LIKE NIGHT OF WARM SECTOR AIR FROM BURLINGTON
IOWA NORTHEAST THROUGH THE QUAD CITIES...AND FREEPORT. ALL THE
WHILE...JUST 10 OR SO MILES TO THE WEST OF THAT LINE...STRONG
NORTH WINDS...COOL TEMPERATURES AND PERSISTENT MODERATE RAIN
CONTINUES. THIS LINE HAS DEFINED A NEARLY DRY NIGHT...FROM AN
EXCEPTIONALLY WET ONE. THE RAIN IN OUR NORTHWESTERN 1/2 OF THE CWA
IS ON THE EASTERN FLANK OF A WELL DEFINED DEFORMATION ZONE ALOFT
WHILE FORMED IN THE LOW OCCLUSION PROCESS THIS PAST EVENING.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 327 AM CDT TUE OCT 14 2014

THE SYNOPTIC LOW NEAR QUINCY SHOULD BECOME THE MORE DOMINANT LOW
THIS MORNING AS THE SYNOPTIC SYSTEM CONTINUES TO MATURE. DURING THIS
PROCESS FORCING OVER THE CURRENT DEFORMATION ZONE SHOULD SLOWLY
WEAKEN...RESULTING IN LESS INTENSITY OF RAIN OVER CENTRAL IOWA TO
WISCONSIN AND SOUTHEAST MINNESOTA. HOWEVER...AS THIS OCCURS...SIGNS
POINT TO A NEW DEFORMATION ZONE RAIN EVENT DEVELOPING GENERALLY OVER
THE CURRENT POSITION OF THE FRONT...NEAR THE MISSISSIPPI RIVER.
SO...WHILE RADAR TRENDS THROUGH 8 AM WILL LIKELY SHOW WEAKENING...A
NEW ROBUST AREA OF RAIN AND SHOWERS WILL FORM TODAY...BLOOMING
ROUGHLY IN THE 8 AM TO 11 AM TIME FRAME. LIKE THE CURRENT AREA OF
RAINS IN OUR NORTHWEST CWA...THESE WILL NOT BE MOVING
SIGNIFICANTLY...AND CONTINUE TO HAVE SEASONALLY HIGH AMOUNTS OF
MOISTURE TO WORK FROM. IN FACT...IF OUR EASTERN 1/2 OF THE CWA SEES
A LONGER DURATION OF RAIN FREE HOURS THIS MORNING THAN EXPECTED...WE
MAY SEE SOME WEAK THUNDERSTORMS EMBEDDED IN THE RAIN WHEN THEY
DEVELOP. RAIN AMOUNTS SHOULD GENERALLY BE A HALF INCH OR LESS
TODAY...BUT WITHIN THE CORE OF THE NEW BANDS OF RAIN...AMOUNTS OVER
1 INCH ARE CERTAINLY POSSIBLE BUT NOT OVERLY WIDESPREAD.  POPS WILL
BE VERY HIGH AGAIN TODAY...WEST AT THE BEGINNING OF THE PERIOD...AND
BY MID MORNING...HIGH OVER THE ENTIRE CWA. BANDS OF RAIN SHOULD BE
IN PLACE THROUGH THE AFTERNOON AND EARLY EVENING HOURS...BUT
RAINFALL COVERAGE SHOULD DECREASE SIGNIFICANTLY AFTER MID EVENING AS
THE DEFORMATION ZONE BEGINS TO LOOSE CONTACT WITH A DEEP MOISTURE
FEED.

WINDS TODAY WILL BE QUITE STRONG WEST OF THE LOW CENTER...MUCH LIKE
WHAT IS OCCURRING IN CENTRAL IOWA AT THIS TIME...20 TO 30 MPH NORTH
WINDS WILL DEVELOP OVER CENTRAL AREAS BY MID MORNING AS
WELL...ROUGHLY TIMED WITH WHEN RAINS SHOULD BECOME EXPANSIVE. THIS
WILL MAKE FOR A MISERABLE DAY FOR MOST.   NEAR STEADY TEMPERATURES
IN THE 50S WEST TO LOWER 60S EAST WILL BE FOUND TODAY...AND THIS
WILL MORE OR LESS BE THE HIGH...AS THE LOW SHIFTS EAST TODAY...ALL
AREAS WILL FALL TO THE 50S...RESULTING IN STEADY TEMPS WEST AND
FALLING TEMPERATURES EAST.

ERVIN

.LONG TERM...(WEDNESDAY THROUGH NEXT MONDAY)
ISSUED AT 327 AM CDT TUE OCT 14 2014

WEDNESDAY AND THURSDAY...BULK OF 00Z RUN SOLUTIONS AND SREF IDEA IS
FOR CLOSED/BLOCKED UPPER CYCLONE TO SLOWLY GYRATE ACROSS NORTHERN
INDIANA INTO WESTERN OH THROUGH WED NIGHT. THIS LATEST PLACEMENT
AND MOVEMENT STILL SUGGESTS WRAP AROUND SHOWERS/AREAS OF LIGHT RAIN
TO ROTATE AC RS AT LEAST THE EASTERN HALF OF THE DVN CWA FOR MUCH OF
THE DAY WED...BUT DIMINISHING BY LATE AFTERNOON. STILL MAINLY
CLOUDY WITH BRISK NORTH WINDS AC RS THE ENTIRE CWA INTO WED EVENING...
MOST OF THE CWA HELD IN THE MID TO UPPER 50S ALTHOUGH SOME CHANCE
FOR BREAKS ON WESTERN FRINGE OF CLOUD SHIELD TO MAKE IT INTO THE
WESTERN CWA AND ALLOW TEMPS TO NEAR 60. WED NIGHT A TRANSITION
PERIOD WITH BOTH SFC AND UPPER RIDGING EDGING EASTWARD AC RS IA
INTO FAR NW IL. LATEST FCST SOUNDING SUGGEST TOP-DOWN DRYING AND
SUBSIDENCE TO ACCELERATE INTO EARLY THU MORNING...BUT LOW CLOUD
DECK MAY MAINTAIN/ GET TRAPPED AC RS MUCH OF THE EASTERN 2/3S IF
NOT MORE OF THE CWA INTO THU MORNING. WHILE ORGANIZED LIGHT RAIN
MAY DIMINISH WED EVENING... SOME LINGERING DRIZZLE MAY OCCUR
THROUGH MIDNIGHT ESPECIALLY EAST OF THE MS RIVER. WITH SFC WIND
GOING LIGHT AND POSSIBLY CONVERGENT INTO EARLY THU MORNING...ANY
AREAS THAT DO MANAGE TO EXPERIENCE ANY BREAKS IN THE CLOUD COVER
MAY BE SUSCEPTIBLE TO FOG DEVELOPMENT...BUT THESE DETAILS TO
UNCERTAIN AT THIS POINT TO INCLUDE IN THE FCST FOR NOW. MOST LOWS
IN THE LOWER TO MID 40S. DIMINISHING CLOUD COVER AND INCREASING
LLVL RETURN FLOW TO THE SOUTH OF EASTWARD PROGRESSING NORTHERN
STREAM WAVE ROLLING ALONG THE U.S./CANADA BORDER COULD COMBINE TO
BOOST THU HIGHS WELL UP IN THE 60S. ELEVATED WARM AIR ADVECTION
SIGNAL THU NIGHT TO SOUTH OF LARGE SCALE PHASING PROCESS OF THE
NORTHERN BORDER WAVE AND EASTERN OH RIVER VALLEY/GREAT LAKES
CYCLONE...COULD PRODUCE A MID DECK OF AC ACROSS THE REGION INTO
FRI MORNING AFFECTING LOW TEMPS...BUT FOR NOW WILL ADVERTISE MID
TO UPPER 40S.

FRIDAY THROUGH NEXT MONDAY...MEAN LOW TO MID LEVEL FLOW PATTERN TO
BEGIN TO VEER ON FRI TO SOUTH OF LARGE FRESHLY ESTABLISHED VORTEX
AC RS THE NORTHEASTERN GREAT LAKES AND JAMES BAY REGION. THIS PATTERN
TO EVENTUALLY COLD AIR ADVECT LATE FRI INTO SAT...BUT ENOUGH LAG TO
ALLOW TEMPS TO WARM AGAIN WELL INTO THE 60S ACROSS THE CWA FOR FRI
HIGHS. MEDIUM RANGE SOLUTIONS VARYING ON EXTENT OF WRAP AROUND
CLOUD COVER FRI AFTERNOON AND EVENING...BUT FEEL BULK OF THE CWA
WILL BE MOSTLY SUNNY AND EMBEDDED PRECIP REMAIN WELL TO THE NORTHEAST
IN WI. BOUNDARY LAYER COLD AIR ADVECTION COULD PRODUCE SOME UPPER
30S IN THE NORTHWESTERN CWA BY SAT MORNING...OTHERWISE MORE LOWER
40S. MAY BE A BETTER CHANCE FOR SOME WRAP AROUND STRATOCU INTO THE
NORTHEASTERN CWA ON SAT...WITH ONGOING LLVL CAA MAKING FOR HIGHS IN
THE 50S. LIGHT WIND REGIME ASSOCIATED WITH SFC RIDE LOBE EXTENDING
OUT OF THE NORTHERN PLAINS AND INTO IA...MAY ALLOW FOR WIDESPREAD
LOWS IN THE MID 30S TO NEAR 40 SAT NIGHT IF SKIES CLEAR. THE 00Z
MEDIUM RANGE SOLUTIONS THEN DIVERGE IN HANDLING OF POSSIBLE CLIPPER
TYPE WAVE DIGGING DOWN IN NORTH-WESTERLIES LATE SUNDAY INTO MONDAY.
THE 00Z ECMWF AND ESPECIALLY THE GEM ARE MORE BULLISH WITH SUCH A
FEATURE AND BREAK OUT SHOWERS ACROSS THE CWA LATE SUNDAY INTO SUNDAY
NIGHT IN THE FEATURE/S LEAD WAA PATTERN...BUT FOR NOW WILL KEEP THE
FCST DRY AND AWAIT FURTHER RUNS TO DIAL IN IF NEEDED.     ..12..

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1224 PM CDT TUE OCT 14 2014

VERTICALLY STACKED UPPER LEVEL AND SURFACE LOW PRESSURE SYSTEM
OVER WESTERN IL WILL BE SLOW TO MOVE EASTWARD. WIDESPREAD MVFR
CONDITIONS WITH AREAS OF IFR CIGS AND VSBYS IN RAIN WILL PERSIST
THROUGH THE AFTERNOON BEFORE A SLOW GRADUAL IMPROVEMENT BEGINS
FROM WEST TO EAST. OVERNIGHT CONDITIONS SHOULD BE GENERALLY
MVFR...AND AS THE SYSTEM MOVES EAST AND DRIER AIR SLOWLY INFILTRATES
THE AREA...CIGS SHOULD LIFT AND BEGIN TO BREAK UP TOMORROW WITH
VFR CONDITIONS PREVAILING...ESPECIALLY WEST OF THE MISSISSIPPI
RIVER. WINDS THROUGH THE PERIOD WILL BE FROM THE NORTH AT OR ABOVE
10 KTS WITH STRONGER GUSTS UP TO AROUND 30 KTS THIS AFTERNOON.
WOLF

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...ERVIN
SHORT TERM...ERVIN
LONG TERM...12
AVIATION...WOLF
Hazardous weather outlook, Oct 14, 4:15 AM CDT, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
415 AM CDT TUE OCT 14 2014

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-151000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
415 AM CDT TUE OCT 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

STRONG NORTH WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH WILL
OCCUR ACROSS EASTERN IOWA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY AND TONIGHT.

In the hours before

Local storm report, Oct 14, 11:47 AM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1147 AM CDT TUE OCT 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     HEAVY RAIN       1 ESE WASHINGTON        41.30N 91.68W
10/14/2014  M2.00 INCH       WASHINGTON         IA   TRAINED SPOTTER

            STORM TOTAL.

&&

GROSS
Local storm report, Oct 14, 11:48 AM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1148 AM CDT TUE OCT 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     HEAVY RAIN       6 NE CEDAR RAPIDS       42.03N 91.59W
10/14/2014  M2.20 INCH       LINN               IA   TRAINED SPOTTER

            24 HOUR TOTAL ENDING AROUND 230 AM.

0500 AM     HEAVY RAIN       SOLON                   41.81N 91.49W
10/14/2014  M2.39 INCH       JOHNSON            IA   BROADCAST MEDIA

            24 HOUR TOTAL ENDING AROUND 5 AM. AUTOMATED GAUGE RELAYED
            BY KCRG

0555 AM     HEAVY RAIN       2 SSW LADORA            41.73N 92.20W
10/14/2014  E2.50 INCH       IOWA               IA   TRAINED SPOTTER

            24 HOUR TOTAL

0556 AM     HEAVY RAIN       NORTH ENGLISH           41.52N 92.08W
10/14/2014  M1.98 INCH       IOWA               IA   CO-OP OBSERVER

            24 HOUR TOTAL.

0623 AM     HEAVY RAIN       3 SSW CENTER JUNCTION   42.08N 91.11W
10/14/2014  M2.40 INCH       JONES              IA   TRAINED SPOTTER

            STORM TOTAL SO FAR SINCE YESTERDAY MORNING.

0628 AM     HEAVY RAIN       3 SSW ANAMOSA           42.07N 91.30W
10/14/2014  M2.61 INCH       JONES              IA   CO-OP OBSERVER

            24-HR TOTAL.

0700 AM     HEAVY RAIN       ATKINS                  42.00N 91.86W
10/14/2014  M2.30 INCH       BENTON             IA   PUBLIC

            24 HOUR TOTAL. RECIEVED VIA TWITTER REPORT

0742 AM     HEAVY RAIN       2 NNW NORTH LIBERTY     41.76N 91.62W
10/14/2014  M2.10 INCH       JOHNSON            IA   TRAINED SPOTTER

            24 HOUR TOTAL

0808 AM     HEAVY RAIN       LADORA                  41.76N 92.19W
10/14/2014  M2.25 INCH       IOWA               IA   CO-OP OBSERVER

            24-HR TOTAL.

0808 AM     HEAVY RAIN       IOWA CITY               41.66N 91.54W
10/14/2014  M2.00 INCH       JOHNSON            IA   CO-OP OBSERVER

            24-HR TOTAL.

0808 AM     HEAVY RAIN       CENTRAL CITY            42.20N 91.52W
10/14/2014  M2.30 INCH       LINN               IA   CO-OP OBSERVER

            24-HR TOTAL.

0808 AM     HEAVY RAIN       CASCADE                 42.30N 91.01W
10/14/2014  M2.92 INCH       DUBUQUE            IA   CO-OP OBSERVER

            24-HR TOTAL.

0808 AM     HEAVY RAIN       VINTON                  42.16N 92.03W
10/14/2014  M2.17 INCH       BENTON             IA   CO-OP OBSERVER

            24-HR TOTAL.

0808 AM     HEAVY RAIN       MONTICELLO              42.24N 91.19W
10/14/2014  M2.72 INCH       JONES              IA   CO-OP OBSERVER

            24-HR TOTAL.

0815 AM     HEAVY RAIN       1 ESE WASHINGTON        41.30N 91.68W
10/14/2014  M2.00 INCH       WASHINGTON         IA   TRAINED SPOTTER

            STORM TOTAL.

&&

GROSS
Local storm report, Oct 14, 2:38 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
238 PM CDT TUE OCT 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HEAVY RAIN       BEAVERDALE              40.85N 91.22W
10/14/2014  M2.10 INCH       DES MOINES         IA   TRAINED SPOTTER

            RAINFALL TOTAL OVERNIGHT THROUGH 2 PM.

&&

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 12:47 PM CDTRiver Flood WarningDVNKeokuk3 days

Nearby

River Flood Warnings in Missouri, 2014River Flood Warnings in Iowa, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.